MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS ESHEATH PLUS INTRODUCER SHEATH; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES LLC EDWARDS ESHEATH PLUS INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 914ESPA
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 2 of 2 reports.Investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), a 26 mm edwards transcatheter heart valve sapien 3 ultra resilia was implanted in the aortic position.The valve was reported to be successfully implanted, with no central leak observed, and the patient was alive at the end of the procedure.During the procedure, a device-related malfunction was encountered involving the commander delivery system.During post'dilatation, the balloon ruptured at 6 atmospheres and 24 cc, consistent with reported characteristics of both a balloon burst and balloon tear (p1 and p2).There was no retained volume in the balloon.The physician noted the event may have been possibly related to bulky left ventricular outflow tract (lvot) calcium.Following the rupture, there was difficulty withdrawing the balloon into the 14fr esheath, despite coaxial alignment upon reentry, full unflexing of the delivery system, and the flex tip positioned at the triple marker.Due to the inability to withdraw the system, the physician elected to remove the delivery system and esheath together as a single unit, which required a surgical cutdown.During removal, resistance was encountered at the arteriotomy site, and it was observed that the proximal portion of the balloon had separated from the distal portion appears to be a circumferential tear.Due to the distal segment of the balloon, there was inability to withdrawal the delivery system through the esheath.A surgical cutdown was required to remove the entire system including the attached distal part of the balloon and nose cone from the patient's access site.Upon removal of the system, the segment was noted to be bunched or accordioned intraluminally at the common femoral arteriotomy site, contributing to the retrieval difficulty.Photos were provided and the balloon burst appears to have been circumferential, as the distal part of the balloon had detached from the proximal section, but was still attached to the nose cone of the ds and required removal by a surgical cut down along with the rest of the commander ds.Additionally, damage to the esheath was observed, with the tip appearing torn/split and described as split in half but not detached.No other edwards devices were reported as damaged.Following successful surgical removal of the retained balloon segment, the common femoral artery was closed per standard surgical technique, and the procedure was completed without complication.No use error leading to patient injury was reported.Photos of the device condition were reported as pending via separate communication, and a 3mensio report was noted as available.The involved device was discarded and is not available for return.Upon additional follow up, the esheath had damage as the distal end was split.

Brand Name
EDWARDS ESHEATH PLUS INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25210456
Report Number2015691-2026-15311
Device Sequence Number13380234
Product Code DYB
UDI-Device Identifier00690103215465
UDI-Public(01)00690103215465(17)271113(11)251113
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number914ESPA
Device Lot Number67203571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Supplement Date Received by Manufacturer07/02/2026
Initial Report FDA Received Date05/18/2026
Supplement Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale